Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 66, NWS Charleston, WV

June 21, 2000Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2000, 6:27 PM EDT for Wayne County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2000, 6:27 PM EDT (22:27 UTC)
Expired
Jun 21, 2000, 7:00 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wayne County, WV

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:40 PM EDTThunderstorm WindDunlow, WVSeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 212227
SVRCRW
WVC099-212300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 700 PM EDT...

* AT 623 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 14 MILES SOUTHWEST OF EAST LYNN LAKE...OR ABOUT 9
  MILES SOUTH OF LOUISA...MOVING NORTHEAST AT 25 MPH.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:55 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 2:55 PM EDT, 3 hours 32 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-220730-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT WED JUN 21 2000

FEW SHWRS/TSTMS FINALLY FORMING ACROSS SE OH AND IN KY JUST WEST OF
OUR VA ZONES. THOSE IN SE OH IN GOOD AGREEMENT WITH MESOETA VORT MAX
PUSHING NE. DYNAMICS ALSO A BIT BETTER IN SE KY. CD FNT STILL WELL
TO OUR WEST AND MODELS INDICATE IT WILL SLOWLY WORK ITS WAY ACROSS
FORECAST AREA OVERNIGHT AND EARLY THU. ANY DYNAMICS WITH THIS SYSTEM
WILL BE ON NORTH AND EAST OF THE FORECAST AREA AFTER MIDNIGHT.

THINK MESOETA HAS GOOD HANDLE ON SITUATION. WILL DROP ANY MENTION OF
PCPN IN SE OH..NE KY AND OH RVR COUNTIES OF WV FOR TONIGHT. JUST
CANNOT SEE TRIGGER ONCE OLE SOL DROPS. 30 POP WEST OF MTNS IN WV AND
40/50 POP FROM FAR WRN VA ZONES NEASTWARD THROUGH WV MTNS...MAINLY
THROUGH MIDNIGHT. THINK THREAT OF ANY SEVERE WX THIS EVENING WAY
LOW.

AVN MOS TEMPS LOOK A BIT TOO COOL FOR WED THRU THU SO WENT A FEW
DEGREES WARMER.

WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/ZINN

In the hours before

Special weather statement, Jun 21, 3:15 PM EDT, 3 hours 12 minutes before
OHZ085-WVZ007>009-212000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT WED JUN 21 2000

DOPPLER RADAR SHOWS A STRONG THUNDERSTORM MOVING EASTWARD FROM MEIGS
COUNTY OHIO.  UNTIL 4 PM...AS THE STORM MOVES EASTWARD...STRONG
WINDS IN EXCESS OF 35 MILES PER HOUR...SMALL HAIL AND SOME VERY
HEAVY DOWNPOURS CAN BE EXPECTED.  THE AREAS WITH THE GREATEST THREAT
INCLUDE:

SOUTHEAST MEIGS COUNTY.
NORTHERN MASON COUNTY.
SOUTHERN WOOD COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN
Special weather statement, Jun 21, 5:40 PM EDT, 47 minutes before
OHZ085-086-WVZ007>011-014-016>020-028>032-039-040-212330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT WED JUN 21 2000

SHOWERS AND THUNDERSTORMS PUSHED OUT OF SOUTHEASTERN OHIO INTO
WESTERN WEST VIRGINIA BETWEEN 3 AND 4 PM. THIS STORMS STRENGTHENED
SOMEWHAT DURING THE AFTERNOON PRODUCING CONSIDERABLE VIVID...CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

THE HEAVIEST RAINFALL HAS BEEN FROM NORTHERN GALLIA AND SOUTHERN
MEIGS COUNTIES IN OHIO INTO PORTIONS OF WOOD...JACKSON...WIRT
...RITCHIE AND DODDRIDGE COUNTIES IN WEST VIRGINIA. AMOUNTS OF ONE
TO TWO INCHES HAVE BEEN SEEN BY DOPPLER RADAR. IN ADDITION...REPORTS
OF ONE TO ONE AND ONE THIRD INCHES IN 30 MINUTES TO AN HOUR WERE
RECEIVED FROM SPOTTERS IN JACKSON COUNTY WEST VIRGINIA.

RUNOFF FROM THIS RAIN HAS CAUSED SOME OF THE SMALLER STREAMS TO
REACH NEAR BANKFULL FOR A BRIEF PERIOD. ALSO...PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS IS POSSIBLE DURING AND SHORTLY AFTER
THE HEAVIER RAIN.

THESE THUNDERSTORMS WILL PROGRESS SLOWLY EASTWARD INTO
PUTNAM...ROANE...CALHOUN...GILMER...LEWIS...HARRISON...BARBOUR
AND UPSHUR DURING BETWEEN 5:40 AND 7 PM. THESE STORMS HAVE SHOWN A
TENDENCY TO WEAKEN SOMEWHAT BETWEEN 5 AND 5:30 PM...BUT LOCALLY
HEAVY RAIN IS STILL POSSIBLE THROUGH 7 PM.

.END/ZINN

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.